Florida, 2022Flood in Florida, September 17, 2022
September 17, 2022 · NWS TBW · 1 event in 1 county or zone
Thunderstorms produce minor flooding near Desoto Lakes in Manatee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produce minor flooding near Desoto Lakes in Manatee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 17, 7:47 PM EST, 13 minutes earlier.
Area forecast discussion, Sep 17, 7:47 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
847 PM EDT Sat Sep 17 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 815 PM EDT Sat Sep 17 2022
It has been a rather active evening with hydro being the primary
focus as widespread showers and embedded thunderstorms have
produced significant rainfall across the region. Recent MRMS data
shows large pockets of QPE amounts in the 3-5" range from
Manatee/Sarasota county eastward to our southern interior
counties. However, recent radar imagery shows rainfall rates have
been decreasing with the loss of instability so as conditions
continue to stabilize, precipitation coverage will decrease so
the flood threat will continue to diminish. Otherwise, the main
updates needed this evening was to freshen up PoPs based on recent
radar trends and also added some extra cloud cover overnight as
abundant low level moisture and the heavy rain from this evening
may allow for low stratus to linger, but confidence is low in how
much the coverage would occur if any develops.
&&
.AVIATION...
(00Z TAFS)
Issued at 815 PM EDT Sat Sep 17 2022
Showers and embedded storms expected at the beginning of the
period at KPGD/KFMY/KRSW where restrictions will be possible.
Otherwise, low stratus with MVFR CIGs or possibly lower may
develop overnight for an extended period, but confidence in
sustained IFR conditions was low at this time.
Any low clouds overnight will erode by Sunday morning and VFR
conditions will then prevail. Have also added VCTS to all
terminals by mid to late as scattered showers and storms will be
possible.
&&
.MARINE...
East to northeast winds will continue for the next couple of days,
with no headlines expected. Showers and thunderstorms are expected
each day, especially in the late afternoon and evening hours.
&&
.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 89 76 89 / 40 30 30 60
FMY 74 90 75 91 / 50 50 30 70
GIF 72 89 73 90 / 50 50 20 70
SRQ 72 87 73 88 / 50 30 30 50
BKV 70 89 71 89 / 30 40 20 60
SPG 75 87 76 88 / 40 20 30 50
&&
Sea Breeze Thunderstorm Regime For Sunday: 1
Sea Breeze Thunderstorm Regime For Monday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Giarratana
DECISION SUPPORT....Flannery
UPPER AIR/CLIMATE...FlanneryIn the hours before
Local storm report, Sep 17, 4:31 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT SAT SEP 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 2 SW TAMPA INTERNATIONA 27.97N 82.53W
09/17/2022 M41 MPH HILLSBOROUGH FL ASOS
ASOS STATION KTPA TAMPA.
&&Local storm report, Sep 17, 6:13 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
713 PM EDT SAT SEP 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM WATER SPOUT 8 SW SANIBEL 26.36N 82.19W
09/17/2022 GMZ856 FL PUBLIC
BROADCAST MEDIA RELAYED SEVERAL PHOTOS FROM
PUBLIC OF WATERSPOUT OFFSHORE SANIBEL
ISLAND.
&&
TBWSpecial weather statement, Sep 17, 6:21 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
721 PM EDT Sat Sep 17 2022
FLZ255-260-172345-
Inland Manatee FL-Inland Sarasota FL-
721 PM EDT Sat Sep 17 2022
...A strong thunderstorm will impact portions of southeastern Manatee
and north central Sarasota Counties through 745 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Myakka City, or 17 miles east of Sarasota, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hidden River and Fruitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of brief funnel clouds.
These funnel clouds can briefly touch down, producing wind gusts
over 50 mph. If a funnel cloud is spotted move indoors and report
your sighting to the National Weather Service.
&&
LAT...LON 2747 8232 2742 8217 2723 8219 2732 8245
TIME...MOT...LOC 2320Z 025DEG 9KT 2740 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Sep 17, 7:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 PM EDT SAT SEP 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 5 NE DESOTO LAKES 27.43N 82.44W
09/17/2022 MANATEE FL EMERGENCY MNGR
PUBLIC WORKS AND EM OFFICIAL REPORT MULTIPLE
IMPASSABLE STREET LOCATIONS IN BRADEN WOODS
NEIGHBORHOOD DUE TO FLOODING BETWEEN SR-70
AND CLUBHOUSE DRIVE.
&&
TBWFlood, Manatee
- When
- September 17, 8:00 PM EST
- Where
- Manatee County, 1.97 mi ENE of Balentine Manor to 2.23 mi ENE of Balentine Manor
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 27.390, -82.490
Public Works and EM official report flooded streets with a few stranded cars between University Pkwy and Palm Aire Dr.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, September 17 to 21, 20222 deaths · $276,000 · 35 events
- Hail and Lightning Strike in Iowa, September 17 to 18, 2022$30,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Kansas, September 17 to 18, 2022$120,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Minnesota, September 17, 2022$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Kansas, September 17 to 18, 20222 in hail · 33 events
- Hail and Damaging Wind in Iowa, September 17, 20222.75 in hail · 12 events
- Hail and Damaging Wind in Minnesota, September 17, 20221.25 in hail · 3 events
- Hail in Nebraska, September 17, 20221.5 in hail · 3 events
- Waterspout in South Atlantic Coastal Waters, September 17, 20222 events
- Hail in Oklahoma, September 17, 20221 in hail · 2 events
- Waterspout in Gulf of Mexico, September 17, 20221 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 17, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058685.